Format

Send to

Choose Destination
Arkh Patol. 2016 Jul-Aug;78(4):48-53. doi: 10.17116/patol201678448-53.

[Artificial illness as a result of non-medical use of anabolic androgenic steroids: A case report and a review of literature].

[Article in Russian; Abstract available in Russian from the publisher]

Author information

1
Department of Pathology and Clinical Expertise, I.I. Dzhanelidze Saint Petersburg Research Institute of Emergency Care, St.-Petersburg.

Abstract

in English, Russian

A 42-year-old female body builder who had used anabolic androgenic steroids (AASs) for 18 years to build up muscle mass died from liver rupture. The cause of the latter was multiple abscesses caused by Actinomyces, which developed in the presence of immunodeficiency. The postmortem changes in different organs were due to hormonal imbalance. The paper gives the data available in the literature pertaining to the analysis of the effects of AASs taken in supraphysiological doses on the body and their non-medical application.

PMID:
27600782
DOI:
10.17116/patol201678448-53
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center